Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 113, NWS Newport/Morehead City, NC

December 4, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at Dec 4, 2016, 2:25 PM EST. It took effect at Dec 5, 2016, 2:48 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2016, 2:25 PM EST (19:25 UTC)
In effect from
Dec 5, 2016, 2:48 AM EST
Expired
Dec 5, 2016, 7:40 PM EST
In force
17 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

102 
WHUS72 KMHX 041925
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
225 PM EST SUN DEC 4 2016

...ROUGH SEAS POSSIBLE OVER THE SOUTHERN WATERS MONDAY...

.STRONG WINDS ASSOCIATED WITH LOW PRESSURE MOVING OFFSHORE WILL
LEAD TO INCREASED SEAS IN THE WATERS SOUTH OF OCRACOKE MONDAY.

AMZ156-158-050930-
/O.NEW.KMHX.SC.Y.0113.161205T1200Z-161205T2100Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
225 PM EST SUN DEC 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST
MONDAY.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

11
5 follow-up statements
463 
WHUS72 KMHX 042034
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
334 PM EST SUN DEC 4 2016

...ROUGH SEAS POSSIBLE OVER THE COASTAL WATERS MONDAY...

.STRONG WINDS ASSOCIATED WITH LOW PRESSURE MOVING OFFSHORE WILL
LEAD TO INCREASED SEAS IN THE WATERS SOUTH OF OCRACOKE EARLY
MONDAY AND OVER WATERS NORTH OF OCRACOKE MONDAY AFTERNOON AND
EVENING.

AMZ150-152-154-050900-
/O.EXB.KMHX.SC.Y.0113.161205T1800Z-161206T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
334 PM EST SUN DEC 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO
1 AM EST TUESDAY.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-050900-
/O.CON.KMHX.SC.Y.0113.161205T1200Z-161205T2100Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
334 PM EST SUN DEC 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST
MONDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
557 
WHUS72 KMHX 050748
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
248 AM EST MON DEC 5 2016

...GUSTY WINDS AND ROUGH SEAS EXPECTED ACROSS THE COASTAL WATERS
TODAY...

.STRONG WINDS, 15 TO 25 KNOTS, ASSOCIATED WITH LOW PRESSURE
MOVING OFFSHORE WILL BUILD SEAS TO 4 TO 7 FEET TODAY. WINDS AND
SEAS WILL GRADUALLY SUBSIDE TONIGHT.

AMZ156-158-052000-
/O.EXT.KMHX.SC.Y.0113.161205T0748Z-161205T2000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
248 AM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING
  NORTH THIS AFTERNOON. 

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-052000-
/O.EXT.KMHX.SC.Y.0113.161205T1200Z-161206T0500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
248 AM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING
  NORTH THIS AFTERNOON.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-052000-
/O.EXT.KMHX.SC.Y.0113.161205T1500Z-161206T0400Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
248 AM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
11 PM EST THIS EVENING...

* WINDS...NORTH 15 TO 20 KT WITH FREQUENT GUSTS TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
160 
WHUS72 KMHX 051122
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
622 AM EST MON DEC 5 2016

...GUSTY WINDS AND ROUGH SEAS EXPECTED ACROSS THE COASTAL WATERS
TODAY...

.STRONG WINDS...15 TO 25 KNOTS... ASSOCIATED WITH LOW PRESSURE
MOVING OFFSHORE WILL BUILD SEAS TO 4 TO 8 FEET TODAY. WINDS AND
SEAS WILL GRADUALLY SUBSIDE TONIGHT.

AMZ152-154-052330-
/O.EXT.KMHX.SC.Y.0113.161205T1122Z-161206T0500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
622 AM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING
  NORTH 15 TO 25 KT THIS AFTERNOON.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-052000-
/O.CON.KMHX.SC.Y.0113.000000T0000Z-161205T2000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
622 AM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING
  NORTH 10 TO 20 KT THIS AFTERNOON.

* SEAS...4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-052330-
/O.CON.KMHX.SC.Y.0113.161205T1500Z-161206T0400Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
622 AM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 11 PM EST THIS EVENING...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
345 
WHUS72 KMHX 051957
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
257 PM EST MON DEC 5 2016

...GUSTY WINDS AND ROUGH SEAS EXPECTED ACROSS THE COASTAL WATERS
TONIGHT AND AGAIN STARTING TUESDAY AFTERNOON...

.ROUGH SEAS WILL PERSIST THROUGH LATE TONIGHT OVER THE NORTHERN
WATERS. ANOTHER AREA OF LOW PRESSURE WILL MOVE UP THE COAST ON
TUESDAY PRODUCING GUSTY WINDS AND ROUGH SEAS. 

AMZ156-158-060800-
/O.CAN.KMHX.SC.Y.0113.000000T0000Z-161205T2000Z/
/O.NEW.KMHX.SC.Y.0114.161206T1800Z-161208T0300Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
257 PM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 10 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO
10 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-060500-
/O.EXT.KMHX.SC.Y.0113.000000T0000Z-161206T0500Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
257 PM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-060500-
/O.CON.KMHX.SC.Y.0113.000000T0000Z-161206T0500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
257 PM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

11
821 
WHUS72 KMHX 060040
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
740 PM EST MON DEC 5 2016

...GUSTY WINDS AND ROUGH SEAS DEVELOPING ACROSS THE WATERS
TUESDAY...

.DEVELOPING LOW PRESSURE WILL MOVE ACROSS THE WATERS FROM THE
SOUTHWEST ON TUESDAY...PRODUCING GUSTY WINDS AND ROUGH SEAS. WINDS
WILL GRADUALLY DIMINISH ON WEDNESDAY BUT ELEVATED SEAS WILL LINGER
INTO WEDNESDAY EVENING. 

AMZ150-152-154-061245-
/O.CAN.KMHX.SC.Y.0113.000000T0000Z-161206T0500Z/
/O.EXA.KMHX.SC.Y.0114.161206T1800Z-161208T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
740 PM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 10 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO
10 PM EST WEDNESDAY. 

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-061245-
/O.CON.KMHX.SC.Y.0114.161206T1800Z-161208T0300Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
740 PM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO
10 PM EST WEDNESDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 1:00 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Dec 4, 1:00 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
100 PM EST Sun Dec 4 2016

.SYNOPSIS...
High pressure will extend over the area from the north this
afternoon and move offshore tonight. Low pressure will move
quickly up the coast tonight and then offshore Monday, followed by
high pressure late Monday. Complex low pressure will develop
across the area Tuesday and move offshore Wednesday. A strong cold
front will move through Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1 PM Sunday, very light rain continues to fall from high
cloud bases this afternoon as the low-levels continue to slowly
saturate as the axis of high theta-e values slowly moves north.
Made no big changes to the afternoon forecast as PoPs increase
late. Clouds/precip will hold afternoon maximum temperatures in
the low/mid 50s. Any rainfall amounts this afternoon will be very
light.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
As of 340 AM Sunday...Models in good agreement with widespread
rain all areas tonight and will have likely POPs this evening
increasing to categorical overnight with QPF up to around 0.50
inch. Min temps mainly low to mid 40s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 316 AM Sun...Rain will move offshore during the morning
Monday. A break expected in the rain Monday afternoon through
evening before another round moves through late Monday night
through Tuesday. Dry and warm mid week followed by a strong cold
front and arctic air Friday into next weekend.

Monday...Good model consensus with respect to first round of rain
moving offshore Monday morning. High pressure will nose into E NC
Monday afternoon through early evening with dry conditions.
Thicknesses/hts do rise a bit behind the exiting system despite
wind switch to the NW. Highs should reach the 55-60 degree range.

Monday Night into Tuesday...Strong compact shortwave trough will
eject out of the southern plains Monday night and move through the
TN/OH valley Tuesday. 04/00Z model suite remains in good
agreement with this system bringing another round of rain during
this time frame. Strong omega develops late Mon night as
strengthening S flow develops on 50 kt LLJ. The region will be in
RRQ of upper jet and will induce large area of div q over the
region. Deep southerly flow downstairs combined with large area of
omega advancing towards E NC will spread in rain from west to
east after midnight and have an increasing pop trend through the
overnight as a result. First half of Tue will be a washout as deep
moisture/lift is maximized over the area. Second area of
cyclogenesis progged to develop along the NC coast and quickly
exit on Tuesday with winds becoming NW behind the exiting system.
It will be warm despite the rain with highs in the 60s east to
mid/upr 50s coastal plain which should remain in northerly flow on
cool side of the low.

Tuesday Night through Thursday...Dry conditions return with
subsidence and advancing high pres behind the departing system.
It will continue to be mild as upr ridge amplifies across the
eastern CONUS in response to deepening trough across the
Intermountain West and Plains states. Temps above climo expected
with highs in the 60s and lows in the mid 40s to lower 50s.

Friday through Sunday...Aforementioned trough across the
western/central CONUS will translate eastward bringing coldest
air mass of the season to much of the eastern 2/3 of the CONUS.
Strong cold front will push through E NC by Fri with strong CAA
ensuing behind it. Blustery and cold conditions expected Friday
through Sat with high temps in the 40s and lows 20-25 interior to
low 30s OBX.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Short Term /Through Monday Afternoon/...
As of 1145 AM Sunday...VFR conditions will persist through this
evening, before MVFR and eventually IFR conditions take over
tonight. Ceilings currently 7-8 Kft will gradually lower
throughout the rest of the afternoon and evening. Spotty drizzle
will be possible during this time frame, but the heavier rain
will hold off until overnight. MVFR ceilings are likely after 7 pm
or so, and will drop to IFR levels after midnight. LIFR conditions
may be possible soon after this but confidence is low on any
extended period of LIFR. Rain and low clouds will exit the
airspace quickly Monday morning and VFR conditions should return
by mid morning.

Long Term /Monday through Friday/...
As of 316 AM Sun...Skies may lift to VFR on Monday though lower
again Monday night into Tuesday with strong low pressure moving
across the area and more widespread rain. The low will exit Tue
afternoon and evening though low clouds and fog may persist on Tue
night. High pres builds in for Wed into Thur bringing return to
VFR conditions. Strong cold front will push through Thur night
into Fri with gusty NW winds developing behind it.

&&

.MARINE...
Short Term /through Tonight/...
As of 1 PM Sunday, winds are now mainly north at 5-10 knots with a
few gusts near 15 knots around Diamond Buoy. Seas continue in the
3-5 foot range. No major changes made to the forecast for ths
afternoon. Surface high center building in from NW will be over
waters late today into evening, then move offshore overnight with
developing low pressure moving up quickly from SW late tonight.
Wind forecast for today fairly straight forward with current N
winds 5-15 KT with higher gusts outer northern and central waters
becoming N-NE this afternoon. More complex forecast for tonight as
developing low and associated coastal front likely to bisect
waters SW to NE overnight but exact position still uncertain. Does
appear strongest winds to around 20 KT mainly for outer most
portions of southern and central waters after 4 AM.

Waves will subside to 2-3 feet this evening, then building to 3-5
feet outer southern and central waters again overnight.

Long Term /Monday through Friday/...
As of 316 AM Sun...Weak coastal low pres trough moves offshore on
Monday with winds becoming NW and gusty behind it. It now appears
enough of a gradient develops to produce SCA winds/seas north of
Hatteras. A stronger low pres area develops and moves up the coast
on Tue, bringing strong gusty winds and probable SCA conditions.
Tough to pin down the speed and direction of winds at this time as
the low will be passing through the marine domain making timing of
wind switch difficult this far out in time, but it appears gusty
easterly winds ahead of the low will then switch to the NW and
remain gusty as the low exits. The low will exit Tue night with
winds diminishing on Wednesday. Winds back to the SW or W by Thur
with approach of strong cold front that will move through the
waters Thur night or Fri bringing another round of gusty 20-30 kt
winds in its wake.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...JBM/TL
NEAR TERM...CTC
SHORT TERM...JBM
LONG TERM...TL
AVIATION...TL/SGK
MARINE...CTC/JBM/TL
Hazardous weather outlook, Dec 4, 5:37 AM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
537 AM EST SUN DEC 4 2016

NCZ029-044>047-079>081-090>095-098-103-104-051045-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
537 AM EST SUN DEC 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.